My emotions are on the edge!

Apparently, an unexpected hospital stay, full of fear, and the unknown, lack of sleep and emotional ups and downs can really take a toll on you! I am back at home. I had a few days of home health care to train me to give myself my IV’s and now I’m on my own. Last night was uneventful, but this morning was a little scary. I finished my IV and was preparing the saline flush when I noticed about a 2″ air bubble in the line. I knew you had to get that out, but I wasn’t sure how to do it safely. I called the home health care “hot line” to get help and they put a nursing supervisor on the line with me. I had to close off my lines, empty my saline syringe, and reattach it to draw out the air bubble. In the process, you get a tinge of your own blood that you draw out until the line is airfree. Then, you close it off again, get a new syringe of saline and flush the line again. Then, you flush it with heperin and you’re done. Simple, right? I thanked the nurse, hung up the phone and promptly fell apart emotionally, crying for seemingly no reason for several minutes. Having gone through the change of life, these emotional swings are a little disconcerting and quite upsetting. I’m no longer used to it and I’m not enjoying it a bit! It just makes me realize how emotional and trying this past week has been for me. I just wonder when I will get my equilibrium back!

Advertisements

About estherlou

My husband and I married in 1970. I am the mother of 2 and grandmother to 5. I share my health stories and my experiences with Thrive. I am reading and writing blogs, watching tv, making jewelry and rosaries, selling in my Etsy store and playing solitaire. I am home bound and add in my physical therapy exercises to my daily routine. I will blog about my progress or anything that catches my attention at that moment. See you around and thanks for stopping by!
This entry was posted in thoughts and tagged , , , , , , , . Bookmark the permalink.

2 Responses to My emotions are on the edge!

  1. Amy Choate says:

    Dear Esther,

    I can only imagine how stressful and scary this time has been for you and can totally understand that your emotions would be on edge. I would even suggest talking to your regular doctor about temporary antidepressants. I know that they have helped my mom in the past. They are not forever, just to get you over a hump. If you feel comfortable with that. You arein my thoughts and prayers.

    Amy

    Like

  2. Catherine Garcia says:

    Maybe getting back into your normal routien will help. You will get distracted in your work and get your mind occupied. Or maybe it won’t feel ‘back to normal’ until you are off the IV and don’t have to have that PIC line hanging out of your arm.

    Sorry you have to go through all this.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s